MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE PRO; SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. PRELUDE PRO; SHEATH INTRODUCER
Catalog Number PRO-6F-11-038/D
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges the hemostasis valve of the sheath malfunctioned which resulted in an air embolism being introduced into the patient.The patient experienced numbness in the hand and lost color in the leg.The sheath was discarded due to contamination with bodily fluids.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE PRO
Common Device Name
SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut 84095
SN  84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key20726045
Report Number1721504-2024-00079
Device Sequence Number8499906
Product Code DRE
UDI-Device Identifier00884450602935
UDI-Public00884450602935
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO-6F-11-038/D
Device Lot NumberH2909062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown